Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 566, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 15, 2016, 4:44 PM MDT for Kit Carson County, Colorado; Sherman County, Kansas. It was in force for 61 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2016, 4:44 PM MDT (22:44 UTC)
- Expired
- Sep 15, 2016, 5:45 PM MDT
- In force
- 61 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Kit Carson County, CO, Sherman County, KS
The radar
The Goodland radar (KGLD), 36 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 4:45 PM MDT | HAIL 1.25 | 11 N Burlington, CO | HAIL BETWEEN NICKEL AND HALF DOLLAR SIZE. TIME ESTIMATED BY RADAR. |
| Sep 15, 4:45 PM MDT | HAIL 2.5 | 10 N Burlington, CO | RELAYED VIA SOCIAL MEDIA. |
| Sep 15, 5:08 PM MDT | HAIL 2 | 13 Ne Burlington, CO | |
| Sep 15, 5:20 PM MDT | HAIL 2 | 4 Ene Kanorado, KS | DELAYED REPORT. RELAYED VIA SOCIAL MEDIA. |
| Sep 15, 5:26 PM MDT | HAIL 0.88 | 12 Nw Goodland, KS | HAILED FOR TEN MINUTES. CROP DAMAGE. |
| Sep 15, 5:27 PM MDT | TSTM WND GST 63 | 5 W Goodland, KS | |
| Sep 15, 5:30 PM MDT | HAIL 2 | 4 W Goodland, KS | RELAYED VIA SOCIAL MEDIA. |
| Sep 15, 5:33 PM MDT | HAIL 2.5 | 4 Nw Goodland, KS | |
| Sep 15, 5:37 PM MDT | HAIL 2 | Goodland, KS | AT NWS GOODLAND OFFICE |
| Sep 15, 5:37 PM MDT | HAIL 2.5 | Goodland, KS | RELAYED VIA SOCIAL MEDIA. |
| Sep 15, 5:38 PM MDT | HAIL 2 | Goodland, KS | |
| Sep 15, 5:39 PM MDT | HAIL 1.75 | Goodland, KS | |
| Sep 15, 5:42 PM MDT | HAIL 2 | Goodland, KS | 2 BROKEN HOUSE WINDOWS AND ONE WINDOW CRACKED. |
| Sep 15, 5:44 PM MDT | TSTM WND GST 70 | 1 N Goodland, KS | |
| Sep 15, 5:45 PM MDT | TSTM WND GST 80 | 4 N Goodland, KS | |
| Sep 15, 5:45 PM MDT | HAIL 1.75 | 12 Nw Burlington, CO | RELAYED VIA SOCIAL MEDIA. TIME ESTIMATED. |
| Sep 15, 5:45 PM MDT | HAIL 2.75 | 4 N Goodland, KS | WINDOWS ON HOUSE BROKEN, TREES DAMAGED. |
| Sep 15, 5:45 PM MDT | HAIL 2.75 | Goodland, KS | REPORTS OF SIGNIFICANT HAIL DAMAGE IN GOODLAND, PARTICULARLY ON WEST FACING WINDOWS AND SIDING OF HOMES AND BUSINESSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 4:21 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
277
WUUS53 KGLD 152244
SVRGLD
COC063-KSC181-152345-
/O.NEW.KGLD.SV.W.0566.160915T2244Z-160915T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
444 PM MDT THU SEP 15 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
NORTHWESTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 545 PM MDT
* AT 443 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
BURLINGTON...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GOODLAND...KANORADO AND RULETON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 20.
INTERSTATE 70 IN COLORADO NEAR MILE MARKER 450.
HIGHWAY 385 BETWEEN MILE MARKERS 191 AND 205...AND NEAR MILE MARKER
211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GOODLAND.
&&
LAT...LON 3955 10243 3957 10196 3957 10167 3929 10167
3936 10243
TIME...MOT...LOC 2243Z 270DEG 25KT 3946 10234
HAIL...1.75IN
WIND...60MPH
$$
0075 follow-up statements
421
WWUS53 KGLD 152300
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
500 PM MDT THU SEP 15 2016
COC063-KSC181-152345-
/O.CON.KGLD.SV.W.0566.000000T0000Z-160915T2345Z/
KIT CARSON CO-SHERMAN KS-
500 PM MDT THU SEP 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN KIT CARSON AND NORTHWESTERN SHERMAN COUNTIES...
AT 500 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
BONNY RESERVOIR...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...KANORADO AND RULETON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 4 AND 20.
HIGHWAY 385 BETWEEN MILE MARKERS 193 AND 205...AND NEAR MILE MARKER
211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
&&
LAT...LON 3954 10234 3957 10196 3957 10167 3929 10167
3937 10233
TIME...MOT...LOC 2300Z 270DEG 25KT 3946 10219
HAIL...1.75IN
WIND...70MPH
$$
007045
WWUS53 KGLD 152304
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
504 PM MDT THU SEP 15 2016
COC063-KSC181-152345-
/O.CON.KGLD.SV.W.0566.000000T0000Z-160915T2345Z/
KIT CARSON CO-SHERMAN KS-
504 PM MDT THU SEP 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN KIT CARSON AND NORTHWESTERN SHERMAN COUNTIES...
AT 504 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF KANORADO...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...KANORADO AND RULETON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 4 AND 20.
HIGHWAY 385 BETWEEN MILE MARKERS 193 AND 205...AND NEAR MILE MARKER
211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3954 10234 3957 10196 3957 10167 3929 10167
3937 10233
TIME...MOT...LOC 2304Z 270DEG 25KT 3946 10215
HAIL...1.75IN
WIND...70MPH
$$
007314
WWUS53 KGLD 152316
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM MDT THU SEP 15 2016
COC063-KSC181-152345-
/O.CON.KGLD.SV.W.0566.000000T0000Z-160915T2345Z/
KIT CARSON CO-SHERMAN KS-
516 PM MDT THU SEP 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN KIT CARSON AND NORTHWESTERN SHERMAN COUNTIES...
AT 516 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
KANORADO...MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GOODLAND AND RULETON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 8 AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3954 10223 3957 10196 3957 10167 3929 10167
3938 10221
TIME...MOT...LOC 2316Z 270DEG 25KT 3946 10204
HAIL...1.50IN
WIND...70MPH
$$
007322
WWUS53 KGLD 152325
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
525 PM MDT THU SEP 15 2016
COC063-KSC181-152345-
/O.CON.KGLD.SV.W.0566.000000T0000Z-160915T2345Z/
KIT CARSON CO-SHERMAN KS-
525 PM MDT THU SEP 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN KIT CARSON AND NORTHWESTERN SHERMAN COUNTIES...
AT 524 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF KANORADO...MOVING EAST AT 30 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GOODLAND AND RULETON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 9 AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3955 10212 3957 10196 3957 10167 3929 10167
3936 10207
TIME...MOT...LOC 2324Z 270DEG 25KT 3946 10196
HAIL...2.00IN
WIND...70MPH
$$
007964
WWUS53 KGLD 152330
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT THU SEP 15 2016
COC063-152340-
/O.CAN.KGLD.SV.W.0566.000000T0000Z-160915T2345Z/
KIT CARSON CO-
530 PM MDT THU SEP 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIT CARSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
EAST CENTRAL COLORADO...AND NORTHWESTERN KANSAS.
LAT...LON 3929 10167 3936 10202 3951 10205 3955 10205
3957 10196 3957 10167
TIME...MOT...LOC 2330Z 270DEG 25KT 3946 10192
$$
KSC181-152345-
/O.CON.KGLD.SV.W.0566.000000T0000Z-160915T2345Z/
SHERMAN KS-
530 PM MDT THU SEP 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHWESTERN SHERMAN COUNTY...
AT 530 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
RULETON...MOVING EAST AT 30 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND TWO INCH HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
GOODLAND AND RULETON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 10 AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3929 10167 3936 10202 3951 10205 3955 10205
3957 10196 3957 10167
TIME...MOT...LOC 2330Z 270DEG 25KT 3946 10192
HAIL...2.00IN
WIND...80MPH
$$
007What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 1:23 PM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 15, 1:23 PM MDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Goodland KS 123 PM MDT THU SEP 15 2016 .SHORT TERM...(This evening through Friday) Issued at 122 PM MDT Thu Sep 15 2016 Latest upper air analysis has the closed low moving onto the Northern Plains. At the surface a trough was located over far Northwest Kansas. Behind the trough low clouds and fog had ended by late morning. South of the trough a warm front was nearly stationary. Over the last hour or so cumulus clouds had begun to develop along the frontal boundary. Looks like storms will form in two areas this afternoon. The first area is along a warm front along the southeast part of the Tri-State Area. This area will have the best instability and lowest CIN to start out due to the low level moisture advection from the low level jet. As the afternoon progresses storm activity will spread north as an upper level short wave trough moves overhead and the environment becomes more unstable due to heating and increasing dew points. The majority of this activity will be east of Highway 25 as storms spread northward. The likelihood for severe weather will increase to the east where mixed layer CAPE and deep layer shear will be higher. A second area of storm activity will occur along the surface trough currently over the north central part of the Tri-State Area. The surface trough should remain fairly stationary until late afternoon when an approaching cold front begins to push the trough southward. In the meantime the clearing clouds are allowing in environment to become more unstable along and ahead of the surface trough. Am thinking storm activity will begin as the upper level short wave trough moves overhead from the west, possibly bringing some isolated storm activity into the Tri- State Area. This area of storm activity should merge with the area to the south by early evening. Main hazards will be possible with large hail and damaging winds. However a few tornadoes cannot be ruled out due to the low cloud bases around 2-3k ft AGL and 0-1km shear of 15kts. The window for any tornado development will be late afternoon and early evening. If tornadoes do develop, have higher confidence they will form east of Highway 83. As mentioned earlier, the severe weather will be east of Highway 25, with the odds of severe weather increasing to the east. Storm activity will be greatest during the early evening then end from west to east as more stable air follows the cold front into the Tri-State Area. There may be some lingering storms over the far eastern part of the Tri-State Area after midnight. Overnight fog may develop along the southeast portion of the Tri- State Area near the warm front. Friday morning the fog should end a few hours after sunrise. Any lingering storms should be east/southeast of the Tri-State Area by mid morning, if not before. The rest of the day will be cooler due to the passage of the cold front tonight. With fairly laminar flow overhead and a stable environment, am not anticipating much, if any cloud cover. .LONG TERM...(Friday night through Thursday) Issued at 122 PM MDT Thu Sep 15 2016 The beginning part of the long term period looks to be fairly dry. Friday night, could potentially see some precipitation in western portions of the CWA but anything that develops will be isolated. The bulk of the precipitation will be east of the region, along the front that passed Thursday. A trough stretching from the Dakota's to California will move over the region Saturday. A shortwave is expected to move within the primary flow and that will help will precipitation development. Bulk shear look favorable but CAPEs are weak, so severe storms are unlikely based off current model runs. Sunday and Monday will both be dry. A ridge begins to move into the region on Sunday as the trough moves east. By Monday, the CWA is under a ridge which keeps the dry conditions. On Tuesday, a trough is starting to build in the western CONUS. This brings southwest flow to the region but conditions are still anticipated to be dry as the ridge begins to move east. Wednesday brings a change. A cold front is pushing east along with the trough. Since the ridge is east of the region, an abundance of moisture from the southwest flow gets pushed up into the area. This will enhance precipitation chances over the region. Current guidance is showing a shortwave to move over the CWA which will help with storm development as well. Thursday will have continued precipitation chances as southwest flow persists over the region. Temperatures are expected to be in the 70s Saturday before jumping into the 80s Sunday through Tuesday with the ridge over the region. Wednesday and Thursday are anticipated to drop back down into the 70s and low 80s due to the cold front passage. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1120 AM MDT Thu Sep 15 2016 VFR conditions forecast for the TAFs. Am expecting thunderstorms to begin to form mid afternoon and increase in coverage, possibly near KMCK but north and east of KGLD. Have most confidence in storms near KMCK by 0z. Main threat will be large hail and damaging wind gusts. The storm activity will move east through the evening. Fog will develop overnight along a warm front, but should remain south of KMCK. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...CLT AVIATION...JTL
Hazardous weather outlook, Sep 15, 3:25 PM MDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 325 PM MDT THU SEP 15 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-162130- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 325 PM MDT THU SEP 15 2016 /425 PM CDT THU SEP 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT...WITH THE BEST COVERAGE EAST OF HIGHWAY 25 THIS EVENING. THE PRIMARY HAZARDS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER THERE WILL BE A RISK FOR TORNADOES DURING THE LATE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... FROM SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. FOR LOCATIONS ALONG AND WEST OF A LINE FROM GOVE TO GEM TO STRATTON NEBRASKA...SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Sep 15, 3:13 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
413 PM CDT THU SEP 15 2016
KSZ004-152130-
NORTON KS-
413 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NORTON COUNTY UNTIL 430
PM CDT...
AT 413 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF EDMOND...OR 11 MILES SOUTHEAST OF NORTON...MOVING
NORTH AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALMENA...CALVERT AND DENSMORE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3962 9969 3965 9984 3996 9976 3993 9963
3980 9963
TIME...MOT...LOC 2113Z 194DEG 29KT 3971 9975
007Local storm report, Sep 15, 3:35 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
335 PM MDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 7 SE THURMAN 39.52N 103.13W
09/15/2016 E1.00 INCH KIT CARSON CO PUBLIC
A LOT OF QUARTER SIZE HAIL AND HEAVY RAIN.
&&
HILLLocal storm report, Sep 15, 3:46 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
346 PM MDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 10 SE THURMAN 39.48N 103.10W
09/15/2016 E1.00 INCH KIT CARSON CO PUBLIC
SOME QUARTER SIZE HAIL. MOSTLY NICKEL AND PENNY SIZE.
HAIL COVERED GROUND. TIME ESTIMATED BY RADAR.
&&
HILLSpecial weather statement, Sep 15, 4:00 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 500 PM CDT THU SEP 15 2016 KSZ028-152215- LOGAN KS- 500 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN COUNTY UNTIL 515 PM CDT... AT 500 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF SCOTT STATE LAKE...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LOGAN COUNTY. LAT...LON 3870 10106 3891 10100 3890 10084 3870 10094 TIME...MOT...LOC 2200Z 200DEG 25KT 3874 10098 007
Local storm report, Sep 15, 4:37 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
437 PM MDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 8 N BETHUNE 39.42N 102.42W
09/15/2016 E1.75 INCH KIT CARSON CO PUBLIC
&&
HILLThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 3:15 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 45 min |
| Sep 15, 3:56 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 49 min |
| Sep 15, 3:13 PM MDT | Special Weather Statement | GLD | Norton | 17 min |
| Sep 15, 4:00 PM MDT | Special Weather Statement | GLD | Logan | 15 min |
| Sep 15, 4:45 PM MDT | Special Weather Statement | GLD | Rawlins | 15 min |
| Sep 15, 5:21 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 39 min |
| Sep 15, 5:32 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 43 min |
| Sep 15, 5:35 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 55 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.